Thyroid Problems leading to weight loss
I have been sick for several years without knowing what the cause was, lost abt. 50 lbs (weigh 69 lbs now) anxiety attacks and panic attacks too at times, bad stomach for yrs which stress aggravates , gas builds up in stomach and chest until I can barely get a breath. I am 81 yrs old and it seems like everything I do makes it worse. I started thyroid pills in August which they just changed the dosage on by half. I had started getting an irregular heart beat which potassium seemed to help,this may have been caused by the too high dosage I was taking.Also the thyroid pills take potassium out of your body so that didnt help. I would like to hear from others who might have similar problems and see how you are coping.
Interested in more discussions like this? Go to the Diabetes & Endocrine System Support Group.
@suzy37 I wouldn't wait at least call the Dr, sounds like the dosage isn't right for your body Dont hesitate call tomorrow .The longer you wait the harder it will be
Would be nice if when I called about thyroid issues I would not be invalidated by helpers who tell me thyroid medication won’t cause these type of problems. Your bloodwork shows you are a little hyperthyroid and blah, blah, blah. Doctor says do blah, blah, blah. The side effects of all thyroid medications are terrible to deal with and I am out of options and nearly needing to take out a loan to pay for it. Not FDA approved so insurance won’t cover. Yes, I am whining again. Due to thyroid imbalance my chronic pain, depression and anxiety are getting hard to deal with. Need to work on my gratitude list.
@suzy37 I get told all the time to let my body adapt. Currently it is my mind I am concerned about. I have been dealing with this for over 5 years. Very discouraging. I have been on a dose where I feel better but the numbers are wrong. This one size fits all ian’t Working well for me. Very discouraged.
@Parus arent you on the regular Thyroid meds ? Whats the FDA have to do with it?For me I only take the older meds that are tried and true.I won't be a trial @error for these new drugs Be your own health advocate you know your body better then anyone Hope you feel better
@parus It seems like you must be hyper-reactive to this medication, I wonder if there is a different one that might be better for you. I have never had any problems with levothyroxine, nor has anyone I know.
I hate it also when doctors or their nurses basically do not pay attention to your concerns and act as if you are simply wrong! The patient knows what they are feeling, the medical staff needs to remember that.
@suzy37 @lioness I agree totally with lioness. Get back to the doctor and make yourself heard. You should not be feeling the way you are feeling.
@Contantandwell Great big Amen to this ,be your on health advocate
@contentandwell Aftet years of taking Synthroid and the Levothyroxine I became allergic to it. I take the generic of Armour. Cannot get it stabilized so all of the changes in dosage has me messed up. Insurance will not pay for the Armour. I am hypersensitive to so many medications now. Age I suppose. I did get through the holidays without anyone knowing how much of a mess I am. I no longer trust those in the medical profession or the primary care bunch. I am going to talk with the pain specialist at my next appointment as to some alternatives for pain. The scoliosis is worse. Sorry to be complaining.
@parus. I’m surprised that insurance does not pay for Armour Thyroid, it’s been around forever, or at least since the 1960s.
I hope that the pain specialist can give you some relief.
@contentandwell Thank you for the encouragement. Insurance was paying some until the dosage kept changing in 1 months time. One month I was taking 3 different strengths. A lot of guess work and going by the numbers from bloodwork and not how I feel. Doctors and their numbers. The helpers they have do the best they know how. At least they are working! I have asked to be back in the care of the doctor I started with in this group. I could work with him and his staff and my BP was not above the norm. Seems it is all going to clinic and about the money not the patients.